Indiana, 2013

Flooding and Hail in Indiana, April 10, 2013

April 10, 2013 · NWS IND · 43 events in 12 counties and zones

A nearly stationary front across central Indiana provided the focus for severe weather during the afternoon of April 10th. Severe storms brought large hail to mainly the northern half of central Indiana, with hail reports as large as 2 inches in diameter.

Where it happened

Every event with a place to put it. Tap one for its entry below.

  • Tornadoes
  • Tropical storms and surge
  • Floods
  • Wind
  • Hail
  • Winter weather
  • Heat and drought
  • Cold
  • Fire, smoke and dust
  • Marine and coastal
  • Other

Open the live radar over this ground

The toll

Deaths
0
Injuries
0
Property damage
$8,000
Crop damage
None recorded
Events
43

Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.

What happened

The episode as NWS IND wrote it up.

A nearly stationary front across central Indiana provided the focus for severe weather during the afternoon of April 10th. Severe storms brought large hail to mainly the northern half of central Indiana, with hail reports as large as 2 inches in diameter. The storms also brought heavy rain to the area, which caused some localized flooding problems. Later during the night, a line of thunderstorms associated with a potent cold front moved through, bringing gusty winds and more heavy rain. Rainfall totals over 3 inches were recorded in some locations across the northern section of central Indiana.

What forecasters said that day

The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Indianapolis, IN wrote its last area forecast discussion before the first event at Apr 10, 11:55 AM EST, 29 minutes earlier.

Area forecast discussion, Apr 10, 11:55 AM EST, 29 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE INDIANAPOLIS IN
1255 PM EDT WED APR 10 2013

.UPDATE...
THE AVIATION SECTION HAS BEEN UPDATED BELOW.

&&

.SYNOPSIS...
ISSUED AT 341 AM EDT WED APR 10 2013

A STRONG LOW PRESSURE SYSTEM WILL PUSH THROUGH CENTRAL INDIANA
TONIGHT AND TOMORROW...TRIGGERING STRONG TO SEVERE THUNDERSTORMS
ALONG AND AHEAD OF AN ASSOCIATED COLD FRONT. CONVECTIVE ACTIVITY
WILL TAPER OFF BY TOMORROW EVENING WITH ONLY SOME LINGERING
SHOWERS INTO FRIDAY MORNING. DRY AND COOL WEATHER WILL BE THE NORM
FOR FRIDAY AND SATURDAY IN THE WAKE OF AFOREMENTIONED COLD FRONT.
HOWEVER...ANOTHER CHANCE FOR SHOWERS AND THUNDERSTORMS WILL COME
LATE IN THE WEEKEND AS ANOTHER SYSTEM MOVES THROUGH THE GREAT
LAKES REGION.

&&

.NEAR TERM /REST OF TODAY/...

ISSUED AT 1011 AM EDT WED APR 10 2013

AT 10 AM RADAR MOSAIC SHOWED ALMOST NO ECHOES ACROSS THE FORECAST
AREA. WARM/STATIONARY FRONT IS JUST NORTH OF THE FORECAST AREA
BETWEEN RENSSELAER AND LAFAYETTE. TEMPERATURES WERE IN THE LOW 70S
WITH DEW POINTS IN THE LOW 60S AND WINDS OUT OF THE SOUTHWEST AROUND
25 MPH. BASED ON TRENDS AND HRRR/RAP OUTPUT DECREASED POPS FOR THE
NEXT COUPLE OF HOURS. THEN INCREASED POPS SOME FOR THE AFTERNOON
WITH RAPID UPDATE MODELS SHOWING CONVECTIVE DEVELOPMENT ACROSS THE
AREA BY LATE THIS AFTERNOON. ALTHOUGH LARGER SCALE FRONTAL FORCING
WILL STILL BE ABSENT...WATER VAPOR SATELLITE AND SURFACE ANALYSIS
INDICATE A WEAK WAVE CURRENTLY OVER EASTERN MISSOURI/WESTERN
ILLINOIS THAT SHOULD MOVE ALONG THE FRONT AND PROVIDE THE NECESSARY
FORCING THIS AFTERNOON/EVENING TO TAP INTO WHAT SHOULD BE AMPLE
INSTABILITY WITH OVER 60 DEW POINTS AND HIGH TEMPERATURES REACHING
INTO THE UPPER 70S/LOW 80S ON STRONG SOUTHWESTERLY FLOW. ALSO SEEING
SOME CLEARING ON SATELLITE TO THE SOUTHWEST...SO THINK THOSE 80S
COULD STILL BE ATTAINABLE DESPITE CURRENT CLOUD COVER.

GIVEN THE INSTABILITY AND FORCING MENTIONED ABOVE...DO SEE SOME
POTENTIAL FOR SEVERE THIS AFTERNOON INTO EVENING AND HAVE ADDED THIS
TO THE HWO. WHILE INSTABILITY WILL BE LOWER TONIGHT STILL SEE
STRONGER FORCING AND DYNAMICS PRESENT WITH FRONTAL PASSAGE LATE
TONIGHT/EARLY THURSDAY SO SEVERE WILL BE IN PLAY THEN AS WELL.

&&

.SHORT TERM /TONIGHT THROUGH FRIDAY NIGHT/...

ISSUED AT 341 AM EDT WED APR 10 2013

THE MAIN FOCUS OF THE SHORT TERM PERIOD IS SEVERE WEATHER
POTENTIAL FOR TONIGHT AND TOMORROW.

SPC CONTINUES TO KEEP ALL OF CENTRAL INDIANA UNDER A SLIGHT RISK
FOR SEVERE WEATHER THROUGH DAY 1. CURRENT THINKING IS THAT COLD
FRONT WILL START IMPACTING THE WESTERN PORTIONS OF CENTRAL INDIANA
AFTER THU 06Z TONIGHT AND KEEP PROPAGATING EAST THROUGH EARLY
TOMORROW MORNING. THIS WOULD PUT THE BULK OF THUNDERSTORMS THROUGH
THE INDY METRO SOMEWHERE IN THE THU 09-15Z TIME FRAME. FORECAST
SOUNDINGS ARE HINTING AT SBCAPES OF 1000 TO 1500 J/KG WITH AMPLE
MOISTURE AND HEAT IN PLACE. A STRONG LOW LEVEL JET OVER 60 KTS
SHOULD ACCELERATE SEVERE THUNDERSTORM DEVELOPMENT AFTER THU 06.

AN UPPER LEVEL JET WILL ACCOMPANY THE UPPER LEVEL LOW TOMORROW
AFTERNOON...BUT EXPECTING ENVIRONMENT TO BE WORKED OVER BY THAT
POINT. NONETHELESS...WILL KEEP MENTION OF ISOLATED THUNDERSTORMS
OVER THE FORECAST AREA UNTIL THAT UPPER LOW HAS EXITED THE REGION.

TEMPS...WAS ABLE TO GO WITH ALLBLEND IN WAKE OF THE SYSTEM AS
MODELS COME INTO AGREEMENT WITH THE WEATHER PATTERN. MUCH COOLER
TEMPS IN THE 40S AND 50S CAN BE EXPECTED FOR FRIDAY WITH DRY
CONDITIONS.

&&

.LONG TERM /SATURDAY THROUGH TUESDAY/...

ISSUED AT 341 AM EDT WED APR 10 2013

SATURDAY AND SATURDAY NIGHT WILL BE DRY AS HIGH PRESSURE WILL BE
MOVING EAST ACROSS THE OHIO VALLEY.  AFTER THAT THERE IS
DISAGREEMENT BETWEEN MODELS ON HOW QUICK RAIN MOVES BACK IN. THE
GFS BRINGS RAIN BACK IN SUNDAY AS A WARM FRONT DEVELOPS ACROSS OUR
REGION WITH LOW PRESSURE OVER THE CENTRAL PLAINS.  THE GEMNH AND 12Z
EURO MODELS ARE ALMOST 24 HOURS SLOWER AND THEY DO NOT INDICATE SUCH
A STRONG FRONTAL SYSTEM SETTING UP ACROSS OUR REGION.  WITH THE GFS
BEING A WET OUTLIER...WILL DOWN PLAY RAIN CHANCES SOME SUNDAY AND
SUNDAY NIGHT.  WILL MENTION SLIGHT CHANCES ACROSS OUR NORTHWEST
SUNDAY AFTERNOON AND LOW CHANCES NORTHWEST 2/3 OF OUR REGION SUNDAY
NIGHT...BUT LOWER POPS THAN CONSALL AND ALL BLEND NUMBERS.  FROM
MONDAY ON WILL GO WITH CHANCES POPS...THE GEMNH BRINGS A FRONT TO
OUR REGION AND THE 12Z EURO HAS IT JUST TO OUR NORTHWEST.

AS FAR AS TEMPERATURES ARE CONCERNED...RAISED ALL BLEND TEMPERATURES
SOME SUNDAY AS THE GFS INDICATES MUCH COOLER TEMPERATURES WITH
CLOUDS AND PRECIP...WHICH MAY SOMEWHAT SKEW ALL BLEND NUMBERS. ALSO
TWEAKED TEMPERATURES UP A LITTLE SATURDAY TO BETTER MATCH MEX AND
HPC NUMBERS.  ALL BLEND TEMPERATURES SEEM REASONABLE REST OF THE
EXTENDED.

&&

.AVIATION /DISCUSSION FOR 101800Z TAF ISSUANCE/...

ISSUED AT 1255 PM EDT WED APR 10 2013

POTENTIAL FOR MVFR/IFR CONDITIONS WITHIN CONVECTION THIS AFTERNOON
AND EARLY EVENING. MORE WIDESPREAD MVFR/IFR CONDITIONS WILL
DEVELOP WITHIN THUNDERSTORMS EARLY THURSDAY MORNING.

WARM FRONT REMAINS ACROSS THE EXTREME NORTHERN PART OF THE
FORECAST AREA EARLY THIS AFTERNOON...CREATING A COMPLEX FORECAST
OVER THE NEXT SEVERAL HOURS AS DISTURBANCES ALOFT RIPPLE ALONG THE
BOUNDARY. CONVECTION INCREASING CURRENTLY IN ADVANCE OF A WAVE
ALOFT MOVING THROUGH CENTRAL ILLINOIS. WITH THE ATMOSPHERE
BECOMING INCREASINGLY MOIST AND UNSTABLE...ANTICIPATE CONVECTION TO
INCREASE IN COVERAGE THROUGH THE AFTERNOON WITH THE POTENTIAL TO
PRODUCE LOCALLY IFR CONDITIONS WITHIN HEAVIER STORMS AS THEY
IMPACT THE TERMINALS. WINDS WILL REMAIN FROM THE SOUTHWEST AND
GUST AT 25-30KTS AT KBMG/KHUF/KIND INTO THE EARLY EVENING. WIND
FORECAST MUCH MORE PROBLEMATIC AT KLAF AS BOUNDARY HAS SLIPPED
JUST SOUTH OF THE TERMINAL. WHILE WINDS HAVE SHIFTED TO THE
NORTH...LIKELY TO SEE VARIABLE DIRECTION ON THE WINDS AT TIMES
OVER THE NEXT FEW HOURS WITH THE BOUNDARY REMAINING IN THE
VICINITY OF THE TERMINAL.

WIND DIRECTION WILL TRANSITION TO S/SE AT ALL TERMINALS BY THIS
EVENING WITH THE MAIN LOW PRESSURE WAVE MOVING INTO THE MID
MISSISSIPPI VALLEY. THE TRACK OF THIS SYSTEM IS LIKELY TO PUSH
THE WARM FRONT BACK TO THE NORTH OF KLAF...AND IS LIKELY TO SHIFT
MORE WIDESPREAD CONVECTION NORTH OF THE TERMINALS AS WELL. WILL
MAINTAIN A VCTS MENTION AT ALL SITES THROUGH MUCH OF THE NIGHT
HOWEVER AS A STEADILY INTENSIFYING LOW LEVEL JET MAINTAINS A
WARM MOIST AIRMASS OVER THE REGION. THE LOW WILL TRACK INTO
NORTHWEST INDIANA BY DAYBREAK THURSDAY WITH A STRONG COLD FRONT
MOVING ACROSS THE FORECAST AREA DURING THE FIRST HALF OF THE DAY.
THIS WILL BRING A RENEWED PERIOD WITH WIDESPREAD AND OCCASIONALLY
HEAVY CONVECTION THROUGH MIDDAY ALONG WITH IFR CONDITIONS. WINDS
WILL BEGIN TO VEER TO THE SOUTHWEST TOWARDS THE END OF THE
FORECAST PERIOD AS THE FRONT PASSES THE TERMINALS.

&&

.IND WATCHES/WARNINGS/ADVISORIES...NONE.

&&

SYNOPSIS...TDUD
NEAR TERM...CP
SHORT TERM...TDUD
LONG TERM....JH
AVIATION...RYAN
Hazardous weather outlook, Apr 10, 8:51 AM EST, 3 hours 33 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE INDIANAPOLIS IN
951 AM EDT WED APR 10 2013

INZ021-028>031-035>049-051>057-060>065-067>072-111000-
CARROLL-WARREN-TIPPECANOE-CLINTON-HOWARD-FOUNTAIN-MONTGOMERY-
BOONE-TIPTON-HAMILTON-MADISON-DELAWARE-RANDOLPH-VERMILLION-PARKE-
PUTNAM-HENDRICKS-MARION-HANCOCK-HENRY-VIGO-CLAY-OWEN-MORGAN-
JOHNSON-SHELBY-RUSH-SULLIVAN-GREENE-MONROE-BROWN-BARTHOLOMEW-
DECATUR-KNOX-DAVIESS-MARTIN-LAWRENCE-JACKSON-JENNINGS-
951 AM EDT WED APR 10 2013

THIS HAZARDOUS WEATHER OUTLOOK IS FOR CENTRAL INDIANA.

.DAY ONE...TODAY AND TONIGHT.

OUTLOOK: STRONG TO SEVERE THUNDERSTORMS.

HAZARDS: DAMAGING WINDS...LARGE HAIL...FREQUENT LIGHTNING...BRIEF
HEAVY RAINFALL...AND ISOLATED TORNADOES.

TIMING: THIS AFTERNOON AND EVENING...AND AGAIN LATE TONIGHT.

DISCUSSION: SCATTERED SHOWERS AND THUNDERSTORMS WILL DEVELOP
ACROSS THE FORECAST AREA THIS AFTERNOON AS A BOUNDARY REMAINS
STALLED OVER NORTHERN INDIANA. THUNDERSTORMS MAY BE SEVERE THIS
AFTERNOON AND EARLY THIS EVENING. ADDITIONAL SEVERE THUNDERSTORMS
MAY IMPACT THE REGION LATE TONIGHT AHEAD OF A STRONG COLD FRONT
AND LOW PRESSURE SYSTEM MOVING INTO CENTRAL INDIANA.

.DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY.

OUTLOOK: SEVERE THUNDERSTORMS ARE POSSIBLE INTO THURSDAY MORNING
/MAINLY ACROSS THE EASTERN PORTIONS OF CENTRAL INDIANA./ TOTAL
RAINFALL AMOUNTS OF OF 1 TO 2 INCHES ARE POSSIBLE BY THURSDAY
AFTERNOON...WHICH COULD CAUSE SIGNIFICANT RISES ON CREEKS AND
STREAMS. ADDITIONAL THUNDERSTORMS ARE POSSIBLE NEXT MONDAY AND
TUESDAY.

DISCUSSION: A STRONG COLD FRONT WILL CONTINUE TO MOVE THROUGH THE
AREA ON THURSDAY MORNING BRINGING THE POTENTIAL FOR SEVERE STORMS
AND HEAVY RAIN. ANOTHER SYSTEM WILL BRING A CHANCE FOR STORMS NEXT
MONDAY AND TUESDAY.

.SPOTTER INFORMATION STATEMENT...
SPOTTER ACTIVATION IS POSSIBLE LATE TONIGHT AND EARLY TOMORROW MORNING.

&&

MORE INFORMATION...ALONG WITH OTHER WEATHER...HYDROLOGICAL AND
CLIMATE INFORMATION CAN BE FOUND...AT HTTP://WEATHER.GOV/IND (ALL
LOWERCASE)

RYAN

In the hours before

Special weather statement, Apr 10, 7:35 AM EST, 4 hours 49 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE INDIANAPOLIS IN
835 AM EDT WED APR 10 2013

INZ031-101300-
HOWARD-
835 AM EDT WED APR 10 2013

...STRONG THUNDERSTORM ADVISORY FOR HOWARD COUNTY UNTIL 900 AM EDT...

AT 833 AM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING
STRONG THUNDERSTORMS 7 MILES WEST OF KOKOMO...MOVING NORTHEAST AT 40
MPH.

HAIL UP TO THE SIZE OF PENNIES AND WIND GUSTS UP TO 40 MPH ARE
EXPECTED WITH THESE STORMS...ALONG WITH HEAVY RAIN.

LOCATIONS NEAR THE PATH OF THESE STORMS INCLUDE...
  KOKOMO...
  INDIAN HEIGHTS...
  GREENTOWN...

IF THREATENING WEATHER APPROACHES YOUR AREA...TAKE SHELTER IN A
STURDY BUILDING.

TORRENTIAL RAIN...WHICH MAY FLOOD LOW LYING AREAS SUCH AS DITCHES AND
UNDERPASSES...IS ALSO LIKELY. DO NOT DRIVE YOUR VEHICLE ON A FLOODED
ROADWAY.

&&

LAT...LON 4057 8586 4051 8586 4040 8620 4040 8624
      4039 8624 4038 8628 4039 8628 4039 8631
      4043 8631 4044 8636 4047 8638 4054 8637
      4057 8631
TIME...MOT...LOC 1235Z 245DEG 36KT 4049 8624

RYAN
Special weather statement, Apr 10, 11:30 AM EST, 54 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE INDIANAPOLIS IN
1230 PM EDT WED APR 10 2013

INZ021-029-030-036-101700-
CARROLL-CLINTON-MONTGOMERY-TIPPECANOE-
1230 PM EDT WED APR 10 2013

...STRONG THUNDERSTORM ADVISORY FOR CLINTON...SOUTHEASTERN CARROLL...
NORTHEASTERN MONTGOMERY AND SOUTHEASTERN TIPPECANOE COUNTIES UNTIL
100 PM EDT...

AT 1227 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING
A STRONG THUNDERSTORM 9 MILES NORTH OF CRAWFORDSVILLE...MOVING
NORTHEAST AT 50 MPH.

HAIL UP TO THE SIZE OF PENNIES AND WIND GUSTS UP TO 40 MPH ARE
EXPECTED WITH THIS STORM.

LOCATIONS NEAR THE PATH OF THIS STORM INCLUDE...
  FRANKFORT...
  CLARKS HILL...
  COLFAX...
  DAYTON...
  MULBERRY...
  ROSSVILLE...
  MICHIGANTOWN...
  BURLINGTON...

IF THREATENING WEATHER APPROACHES YOUR AREA...TAKE SHELTER IN A
STURDY BUILDING.

&&

LAT...LON 4053 8637 4044 8638 4043 8632 4041 8631
      4039 8631 4039 8630 4029 8624 4018 8654
      4018 8669 4012 8669 4005 8686 4027 8702
      4056 8639
TIME...MOT...LOC 1630Z 239DEG 43KT 4019 8680

CP
Special weather statement, Apr 10, 11:42 AM EST, 42 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE INDIANAPOLIS IN
1242 PM EDT WED APR 10 2013

INZ021-029-101715-
CARROLL-TIPPECANOE-
1242 PM EDT WED APR 10 2013

...STRONG THUNDERSTORM ADVISORY FOR CARROLL AND NORTHEASTERN
TIPPECANOE COUNTIES UNTIL 115 PM EDT...

AT 1240 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING
A STRONG THUNDERSTORM 5 MILES NORTHEAST OF LAFAYETTE...MOVING
NORTHEAST AT 45 MPH.

HAIL UP TO THE SIZE OF PENNIES AND WIND GUSTS UP TO 40 MPH ARE
EXPECTED WITH THIS STORM.

LOCATIONS NEAR THE PATH OF THIS STORM INCLUDE...
  DELPHI...
  FLORA...
  CAMDEN...

IF THREATENING WEATHER APPROACHES YOUR AREA...TAKE SHELTER IN A
STURDY BUILDING.

&&

LAT...LON 4069 8637 4055 8637 4043 8666 4043 8669
      4041 8670 4035 8684 4052 8695 4057 8681
      4057 8678 4058 8678 4070 8648
TIME...MOT...LOC 1642Z 244DEG 38KT 4047 8678

CP
Special weather statement, Apr 10, 12:01 PM EST, 23 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE INDIANAPOLIS IN
101 PM EDT WED APR 10 2013

INZ021-030-031-038-101730-
CARROLL-CLINTON-HOWARD-TIPTON-
101 PM EDT WED APR 10 2013

...STRONG THUNDERSTORM ADVISORY FOR NORTHEASTERN CLINTON...
SOUTHEASTERN CARROLL...HOWARD AND NORTHWESTERN TIPTON COUNTIES UNTIL
130 PM EDT...

AT 1259 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING
A STRONG THUNDERSTORM 11 MILES NORTHEAST OF FRANKFORT...MOVING
NORTHEAST AT 55 MPH.

HAIL UP TO THE SIZE OF PENNIES AND WIND GUSTS UP TO 40 MPH ARE
EXPECTED WITH THIS STORM...ALONG WITH FREQUENT DANGEROUS LIGHTNING.

LOCATIONS NEAR THE PATH OF THIS STORM INCLUDE...
  KOKOMO...
  RUSSIAVILLE...
  INDIAN HEIGHTS...
  SHARPSVILLE...
  GREENTOWN...

IF THREATENING WEATHER APPROACHES YOUR AREA...TAKE SHELTER IN A
STURDY BUILDING.

&&

LAT...LON 4044 8586 4029 8642 4045 8661 4056 8635
      4057 8586
TIME...MOT...LOC 1702Z 243DEG 46KT 4042 8634

CP

The radar

The Indianapolis radar (KIND), 87 km away, was scanning. The volume nearest the first event began at 17:22 UTC.

Open the radar archive at this moment

Event by event

39 hail, 3 flood, 1 thunderstorm wind. Local standard time, as filed.

Hail, Howard

When
April 10, 12:24 PM EST to 12:26 PM EST
Where
Howard County, 1.19 mi ESE of Kokomo
Measured
0.75 in hail
Reported by
Law Enforcement
Coordinates
40.477, -86.108

Pea to dime-sized hail was reported at the intersection of US Highways 31 and 35. A few construction barrels were blown over as well.

Hail, Vigo

When
April 10, 2:00 PM EST to 2:02 PM EST
Where
Vigo County, 1.07 mi E of Terre Haute
Measured
1 in hail
Reported by
Amateur Radio
Coordinates
39.470, -87.380

Hail, Vigo

When
April 10, 2:01 PM EST to 2:03 PM EST
Where
Vigo County, Terre Haute
Measured
0.88 in hail
Reported by
Amateur Radio
Coordinates
39.470, -87.400

Hail, Vigo

When
April 10, 2:02 PM EST to 2:04 PM EST
Where
Vigo County, 1.27 mi ENE of Terre Haute
Measured
0.75 in hail
Reported by
Amateur Radio
Coordinates
39.480, -87.380

Hail, Vigo

When
April 10, 2:12 PM EST to 2:14 PM EST
Where
Vigo County, 0.53 mi W of North Terre Haute
Measured
1 in hail
Reported by
Amateur Radio
Coordinates
39.530, -87.380

Hail, Hendricks

When
April 10, 3:05 PM EST to 3:07 PM EST
Where
Hendricks County, 3.66 mi NNW of New Winchester
Measured
1 in hail
Reported by
Trained Spotter
Coordinates
39.819, -86.676

Hail, Tippecanoe

When
April 10, 3:08 PM EST to 3:10 PM EST
Where
Tippecanoe County, 1.48 mi SSE of Meadowbrook
Measured
1 in hail
Reported by
Amateur Radio
Coordinates
40.380, -86.810

Hail, Tippecanoe

When
April 10, 3:10 PM EST to 3:12 PM EST
Where
Tippecanoe County, 1.38 mi S of Monitor
Measured
1 in hail
Reported by
Broadcast Media
Coordinates
40.400, -86.750

Hail, Hendricks

When
April 10, 3:20 PM EST to 3:22 PM EST
Where
Hendricks County, 0.53 mi E of Pittsboro
Measured
0.75 in hail
Reported by
Public
Coordinates
39.870, -86.460

Hail, Hendricks

When
April 10, 3:22 PM EST to 3:24 PM EST
Where
Hendricks County, 0.53 mi E of Pittsboro
Measured
1 in hail
Reported by
Broadcast Media
Coordinates
39.870, -86.460

Hail, Hendricks

When
April 10, 3:29 PM EST to 3:31 PM EST
Where
Hendricks County, 0.87 mi SE of Brownsburg
Measured
1 in hail
Reported by
Trained Spotter
Coordinates
39.840, -86.390

Hail, Hendricks

When
April 10, 3:35 PM EST to 3:37 PM EST
Where
Hendricks County, 1.06 mi E of Brownsburg
Measured
0.88 in hail
Reported by
Amateur Radio
Coordinates
39.850, -86.380

Hail, Hendricks

When
April 10, 3:41 PM EST to 3:43 PM EST
Where
Hendricks County, 1.06 mi E of Brownsburg
Measured
1 in hail
Reported by
Amateur Radio
Coordinates
39.850, -86.380

Hail, Marion

When
April 10, 3:44 PM EST to 3:46 PM EST
Where
Marion County, 2.14 mi NNW of Traders Pt
Measured
2 in hail
Reported by
CoCoRaHS
Coordinates
39.910, -86.310

Hail, Montgomery

When
April 10, 3:45 PM EST to 3:47 PM EST
Where
Montgomery County, 0.69 mi N of Darlington
Measured
0.88 in hail
Reported by
Trained Spotter
Coordinates
40.110, -86.780

Hail, Marion

When
April 10, 3:48 PM EST to 3:50 PM EST
Where
Marion County, 2.76 mi N of New Augusta
Measured
1.5 in hail
Reported by
Amateur Radio
Coordinates
39.920, -86.230

Hail, Hamilton

When
April 10, 3:50 PM EST to 3:52 PM EST
Where
Hamilton County, 1.5 mi W of College Meadows
Measured
1 in hail
Reported by
Trained Spotter
Coordinates
39.927, -86.158

Quarter-sized hail was observed near the intersection of 96th and Meridian Streets.

Hail, Marion

When
April 10, 3:54 PM EST to 3:56 PM EST
Where
Marion County, 1.06 mi W of Nora
Measured
1.5 in hail
Reported by
Broadcast Media
Coordinates
39.920, -86.150

Hail, Hamilton

When
April 10, 3:55 PM EST to 3:57 PM EST
Where
Hamilton County, 1.26 mi ESE of Carmel
Measured
1.25 in hail
Reported by
Trained Spotter
Coordinates
39.970, -86.110

Hail, Hamilton

When
April 10, 3:57 PM EST to 3:59 PM EST
Where
Hamilton County, 1.26 mi ESE of Carmel
Measured
1.75 in hail
Reported by
Trained Spotter
Coordinates
39.970, -86.110

Hail, Marion

When
April 10, 3:58 PM EST to 4:00 PM EST
Where
Marion County, 1.31 mi ENE of Nora
Measured
1 in hail
Reported by
Trained Spotter
Coordinates
39.927, -86.107

Quarter-sized hail fell on East 96th Street, on the northeast side of Indianapolis.

Hail, Hamilton

When
April 10, 3:58 PM EST to 4:00 PM EST
Where
Hamilton County, 1.26 mi ESE of Carmel
Measured
1.5 in hail
Reported by
Trained Spotter
Coordinates
39.970, -86.110

Hail, Hamilton

When
April 10, 4:00 PM EST to 4:02 PM EST
Where
Hamilton County, 1.38 mi S of Fishers
Measured
2 in hail
Reported by
CoCoRaHS
Coordinates
39.950, -86.020

Hail, Hamilton

When
April 10, 4:00 PM EST to 4:02 PM EST
Where
Hamilton County, 1.26 mi ESE of Carmel
Measured
1.25 in hail
Property damage
$500
Reported by
Trained Spotter
Coordinates
39.970, -86.110

Some holes were ripped in window screens due to the hail.

Flood, Carroll

When
April 10, 4:00 PM EST to 6:00 PM EST
Where
Carroll County, 0.71 mi SSW of Owasco to 1.07 mi WSW of Owasco
Cause
Heavy Rain
Property damage
$500
Reported by
Law Enforcement
Coordinates
40.461, -86.627

Water was reported over the road near State Road 39 and County Road 700 South due to heavy thunderstorm rainfall. This occurred near Wildcat Creek.

Flood, Clinton

When
April 10, 4:00 PM EST to 6:00 PM EST
Where
Clinton County, 2.1 mi NW of Cambria to 2.05 mi NW of Cambria
Cause
Heavy Rain
Property damage
$500
Reported by
Law Enforcement
Coordinates
40.389, -86.582

High water was reported in northwest Clinton County, along County Road 700 North near Rossville, due to thunderstorm heavy rainfall.

Hail, Hamilton

When
April 10, 4:03 PM EST to 4:05 PM EST
Where
Hamilton County, 2.59 mi SW of Clarksville
Measured
1.5 in hail
Reported by
Trained Spotter
Coordinates
40.001, -85.951

Hail, Delaware

When
April 10, 4:03 PM EST to 4:05 PM EST
Where
Delaware County, 1.38 mi N of Morningside
Measured
1 in hail
Reported by
Trained Spotter
Coordinates
40.240, -85.370

Hail, Hamilton

When
April 10, 4:05 PM EST to 4:07 PM EST
Where
Hamilton County, 1.26 mi ESE of Carmel
Measured
1.25 in hail
Reported by
Amateur Radio
Coordinates
39.970, -86.110

Hail, Hamilton

When
April 10, 4:06 PM EST to 4:08 PM EST
Where
Hamilton County, 2.11 mi NW of Indianapolis Metro A
Measured
1.75 in hail
Reported by
Amateur Radio
Coordinates
39.950, -86.080

Hail, Hamilton

When
April 10, 4:06 PM EST to 4:08 PM EST
Where
Hamilton County, 1.38 mi S of Fishers
Measured
1.5 in hail
Reported by
Amateur Radio
Coordinates
39.950, -86.020

Hail, Hamilton

When
April 10, 4:10 PM EST to 4:12 PM EST
Where
Hamilton County, 2.14 mi SSE of Noblesville
Measured
1.75 in hail
Reported by
Amateur Radio
Coordinates
40.020, -86.010

Hail, Hamilton

When
April 10, 4:10 PM EST to 4:12 PM EST
Where
Hamilton County, 2.06 mi ENE of Fishers
Measured
1.5 in hail
Reported by
Trained Spotter
Coordinates
39.978, -85.983

Hail, Hamilton

When
April 10, 4:12 PM EST to 4:14 PM EST
Where
Hamilton County, 1.38 mi S of Fishers
Measured
1 in hail
Reported by
Amateur Radio
Coordinates
39.950, -86.020

Thunderstorm Wind, Clinton

When
April 10, 4:15 PM EST
Where
Clinton County, 1.73 mi ENE of Kirklin
Measured
56 kt (64 mph) estimated gust
Property damage
$5,000
Reported by
Department of Highways
Coordinates
40.210, -86.340

Trees were reported down near County Road 1000 East due to damaging thunderstorm wind gusts.

Flood, Boone

When
April 10, 4:17 PM EST to 6:00 PM EST
Where
Boone County, 0.06 mi W of Thorntown to 0.01 mi SSW of Thorntown
Cause
Heavy Rain
Property damage
$1,000
Reported by
Amateur Radio
Coordinates
40.130, -86.601

Their werer numerous reports of heavy street flooding and power outages in this location due to thunderstorm heavy rainfall.

Hail, Montgomery

When
April 10, 4:21 PM EST to 4:23 PM EST
Where
Montgomery County, 1.1 mi SE of New Ross
Measured
1 in hail
Reported by
Trained Spotter
Coordinates
39.959, -86.705

Hail, Montgomery

When
April 10, 4:31 PM EST to 4:33 PM EST
Where
Montgomery County, Ladoga
Measured
1 in hail
Reported by
Trained Spotter
Coordinates
39.920, -86.800

A 45 mph thunderstorm wind gust was also observed.

Hail, Delaware

When
April 10, 4:42 PM EST to 4:44 PM EST
Where
Delaware County, 0.53 mi E of Cross Rds
Measured
1 in hail
Reported by
Amateur Radio
Coordinates
40.080, -85.490

Hail, Delaware

When
April 10, 4:56 PM EST to 4:58 PM EST
Where
Delaware County, 0.87 mi SE of Muncie
Measured
2 in hail
Reported by
Amateur Radio
Coordinates
40.170, -85.390

Hail, Delaware

When
April 10, 4:58 PM EST to 5:00 PM EST
Where
Delaware County, 0.69 mi N of Selma Arpt
Measured
1.5 in hail
Reported by
Trained Spotter
Coordinates
40.190, -85.270

Hail, Delaware

When
April 10, 5:03 PM EST to 5:05 PM EST
Where
Delaware County, 0.69 mi N of New Burlington
Measured
1 in hail
Reported by
Amateur Radio
Coordinates
40.130, -85.300

Hail, Randolph

When
April 10, 5:05 PM EST to 5:07 PM EST
Where
Randolph County, 0.69 mi N of Parker City
Measured
1 in hail
Reported by
Trained Spotter
Coordinates
40.190, -85.200

Dime to quarter-sized hail lasted about five minutes.

What these are

Hail
Hail three-quarters of an inch or larger, or smaller hail that caused damage, filed with the largest stone measured.
Flood
Flooding that develops more slowly than a flash flood: rivers leaving their banks, or water standing over land for an extended time.
Thunderstorm Wind
Winds from a thunderstorm of 50 knots (58 mph) or more, or lower winds that caused damage or casualties. Measured gusts are marked MG, estimated EG.

After NWS Directive 10-1605, the rules offices file Storm Data by.

The same day elsewhere

More

Every storm in Indiana in 2013Every state in 2013This day in weather historyWarnings in Indiana, April 2013

Sources

NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 433691, 433692, 433693, 433694, 433697, 433630, 433702, 433703, 433704, 433706, 433709, 433711, 433712, 433643, 433654, 433713, 433714, 433715, 433716, 433717, 433668, 433718, 433719, 433720, 433840, 433847, 433721, 433878, 433722, 433723, 433724, 433725, 433726, 433727, 433823, 433876, 433728, 433729, 433730, 433731, and more.